MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the thrombectomy procedure there was resistance when the subject stent retriever was placed.Upon removal of the stent, it was observed that the distal mesh of the stent was deformed.The physician suspected that there might be a break in the mesh.The device was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The distal end of the retriever shaped section was noted to have a fracture to one of the stent struts.There were no other anomalies noted to the retriever shaped section.There were no anomalies noted to the insertion tool.During the functional inspection the insertion tool was flushed and the retriever was able to be advanced without difficulty.The retriever was advanced through a demonstration microcatheter, and some slight resistance was noted as the retriever approached the distal end of the microcatheter.The reported event of the retriever difficult/unable to go through catheter shaft and retriever fractured/broken during use were confirmed.The device failed to meet specification when returned due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the operator used a stent retriever.During the first thrombectomy, there was significant resistance.Upon removal of the stent, it was observed that the distal mesh of the stent was deformed.The operator suspected that there might be a break in the mesh and decided to replace the stent retriever and finally the vessel was successfully recanalized, and the surgery ended smoothly.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was returned and it was confirmed that the retriever shaped section braid had fractured to the distal end of the shaped section.There was difficulty to advance the retriever through the distal end of a demonstration microcatheter.It is likely that the retriever was damaged/ fractured as a result of the significant resistance experienced during the first pass, the tortuosity of the patients anatomy may have caused or contributed to the resistance experienced.An assignable cause of procedural factors will be assigned to the reported event of the retriever difficult/unable to go through catheter shaft, retriever fractured/broken during use, and retriever shaped section damage and to the analyzed event of the retriever difficult/unable to go through catheter shaft and retriever fractured/broken during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21074117
Report Number3012931345-2025-00001
Device Sequence Number12489497
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public(01)07613327299946(17)250715(10)0000480221
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K223305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2025
Device Catalogue Number90314
Device Lot Number0000480221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDING CATHETER (UNKNOWN).; AXS CATALYST 6 (STRYKER).; SYNCHRO MICROCATHETER (STRYKER).
Patient Age62 YR
Patient SexMale
Patient RaceAsian